Our doctor recently suggested that our 9-year old start using Lantus in the evenings in addition to her Novolog bolus for meals. She has gained 5 lbs in the past few weeks. Has anyone else experienced anything similar?
Hello! I'm not a medical professional, just the parent of a kid with diabetes. So have you already switched to Lantus and are seeing the gain? That isn't clear, but I presume that's the case.
Yes, switching insulins can cause weight gain, as the body reacts differently to different insulins. Insulins can stimulate the body into causing fat production, and when the body has to learn to deal with a new insulin, it may very well react that way.
While my endocrinologist insist Lantus does not make you gain weight I have gained back the 30 pounds I lost prior to being put on insulin 6 years ago.
I even started power walking 4 nights a week and did not lose weight.
Very discouraging when weight gain for a diabetic is not healthy.
Good luck with you daughter...My dad became Type 1 at 18 months, my brother at 12 years and me at 33 during my pregnancy with my only child. My dad and brother are doing great and have been diabetic for a LONG time.
I have noticed a 30 pound weight gain in the past 9 months. My doctor told me that as long as I take insulin I will gain weight. However the question is; Is it the Lantus or the Novolog. When my glucose levels were out of control and I went in to see the doctor on a Tuesday, by the Friday, I had gained 15 pounds and steadily gaining. I am at the point now where I am trying to cut 95% of the carbs out of my diet and increase my physical activity so that I can reduce the need for Novolog, loose weight and eventually loose my need for Lantus as well. Prayerfully this will work. The doctor said that loosing at least 15 pounds would take my insulin dependency level down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.